Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 161, NWS Tulsa, OK

April 6, 20065 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 6, 2006, 5:56 PM CDT for 5 counties in Oklahoma. It was in force for 49 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 5:56 PM CDT (22:56 UTC)
Expired
Apr 6, 2006, 6:45 PM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Creek County, OK, Okmulgee County, OK, Osage County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 18 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 5:57 PM CDTHAIL 0.75Sperry, OK
Apr 6, 6:00 PM CDTTSTM WND DMGMounds, OKCARPORT ROOFS TORN OFF.
Apr 6, 6:02 PM CDTHAIL 13 E Skiatook, OK
Apr 6, 6:15 PM CDTHAIL 0.75Glenpool, OK
Apr 6, 6:26 PM CDTHAIL 0.88Broken Arrow, OK
Apr 6, 6:38 PM CDTHAIL 0.755 Ese Catoosa, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 1:26 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-332 J/kg
Mixed-layer LCL
1682 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 062256
SVRTSA
OKC037-111-113-143-145-062345-
/O.NEW.KTSA.SV.W.0161.060406T2256Z-060406T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
556 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA
  OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
  OSAGE COUNTY IN NORTHEAST OKLAHOMA
  TULSA COUNTY IN NORTHEAST OKLAHOMA
  WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 645 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM SKIATOOK TO BEGGS...MOVING EAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GLENPOOL...
  JENKS...TULSA...OWASSO...BIXBY...BROKEN ARROW...STONEBLUFF...
  ONETA...COWETA...PORTER...TULLAHASSEE...WAGONER AND OKAY.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3644 9601 3643 9596 3632 9582 3617 9582
      3617 9562 3615 9562 3614 9557 3608 9557
      3608 9538 3582 9529 3579 9562 3587 9566
      3586 9576 3577 9576 3573 9617 3649 9603

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 5:47 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 6, 5:47 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT THU APR 6 2006

.MESOSCALE UPDATE...
SUPERCELL IN SOUTHERN WASHINGTON COUNTY IS THE CYCLONIC TWIN OF
THE CELL THAT IS NOW RACING ACROSS NORTHERN WASHINGTON COUNTY ON
A COLLISION COURSE WITH THE SUPERCELL NEAR CANEY KANSAS.

THE CYCLONIC CELL IS OFF THE DRY LINE AND HAS THE
POTENTIAL TO BECOME A DANGEROUS CELL AS ITS MOTION HAS
SLOWED.  IF IT DEVELOPS A RIGHT TURN...IT WILL BE TRACKING
ACROSS NORTHEAST OKLAHOMA WHILE TORNADO PARAMETERS ARE PEAKING.

ADDITIONAL CELLS ARE RAPIDLY DEVELOPING ON THE DRY LINE FROM
WEST OF TULSA TO WEST OF MCALESTER.  BECAUSE OF THE MORE LINEAR
FORCING...IT WILL BE HARDER TO MAINTAIN DISCRETE CELLS WITHIN
THIS ACTIVITY...BUT DEEP-LAYER SHEAR IS HIGH AND SUPERCELLS
WITH EMBEDDED SUPERCELLS ARE EXPECTED.  AS WIND FIELDS OVER SOUTHEAST
OKLAHOMA BEGIN TO EVOLVE...AN INCREASED TORANDO RISK WILL DEVELOP
WITH THIS ACTIVITY WITH TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WIND ADVISORY UNTIL 8 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-
     OKZ066-OKZ067.

AR...NONE.
&&
Hazardous weather outlook, Apr 6, 5:33 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT THU APR 6 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
533 PM CDT THU APR 6 2006

...TORNADO WATCHES IN PLACE FOR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS THIS EVENING...

...RED FLAG WARNING FOR EASTERN OKLAHOMA THIS EVENING...

...WIND ADVISORY FOR PARTS OF EASTERN OKLAHOMA THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET....ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
                                AND WEST CENTRAL ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=52.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF A DRY LINE
MOVING FROM CENTRAL INTO EASTERN OKLAHOMA THIS EVENING. THE ATMOSPHERE
HAS BECOME INCREASINGLY UNSTABLE...AND WIND PROFILES ALOFT WILL
CONTINUE TO SUPPORT SUPERCELL STORMS...WITH A RISK OF STRONG TORNADOES.

IN ADDITION TO THE TORNADO RISK...THE MOST INTENSE SUPERCELLS WILL
PRODUCE VERY LARGE HAIL...PERHAPS TO SOFTBALL SIZE AND STORM WIND
GUSTS TO 90 MPH.

BEHIND THE DRY LINE FIRE WEATHER CONDITIONS WILL RAPIDLY DETERIORATE
WITH MUCH DRIER AIR...AND SOUTHWEST TO WEST WINDS GUSTING TO 40 MPH OR
GREATER. SEE THE RED FLAG WARNING AND THE WIND ADVISORY ISSUED FROM
THIS OFFICE FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
AS THE UPPER STORM SYSTEM PASSES OVERHEAD.  THERE MAY BE SOME
HAIL RISK WITH THESE STORMS.  THE FIRE WEATHER THREAT
WILL ALSO CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA.
THUNDERSTORM CHANCES DURING THE FIRST HALF OF NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THUNDERSTORM AND FIRE WEATHER FORECASTS FOR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 6, 1:15 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT THU APR 6 2006

ARZ020-061830-
FRANKLIN AR-
115 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 115 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF ALTUS...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...MEG...DENNING...
ALTUS...WATALULA...MOUNTAIN TOP AND WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 6, 3:42 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT THU APR 6 2006

OKZ049-075-076-062115-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
342 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     LE FLORE...LATIMER AND PUSHMATAHA

AT 342 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TUSKAHOMA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...YANUSH...BENGAL...WHITESBORO
...TALIHINA...HODGEN...SUMMERFI  ELD...HEAVENER...FANSHAWE...
WISTER...TUSKAHOMA...KIAMICHI AND ALBION.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 6, 4:37 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             2 S RALSTON             36.47N 96.73W
04/06/2006  E0.75 INCH       PAWNEE             OK   PUBLIC

0345 PM     HAIL             GRAINOLA                36.94N 96.65W
04/06/2006  E0.88 INCH       OSAGE              OK   PUBLIC

0349 PM     TORNADO          12 WNW HOMINY           36.48N 96.59W
04/06/2006                   OSAGE              OK   AMATEUR RADIO

            LOCATION APPROXIMATE WITH A BRIEF TOUCHDOWN

0352 PM     HAIL             TALIHINA                34.75N 95.05W
04/06/2006  E0.75 INCH       LE FLORE           OK   LAW ENFORCEMENT

0420 PM     HAIL             3 W PANAMA              35.17N 94.73W
04/06/2006  E1.00 INCH       LE FLORE           OK   AMATEUR RADIO

&&

JBM
Local storm report, Apr 6, 5:09 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             VAN BUREN               35.44N 94.35W
04/06/2006  E0.75 INCH       CRAWFORD           AR   PUBLIC

0435 PM     HAIL             3 S SILVER CITY         36.05N 96.49W
04/06/2006  E0.25 INCH       CREEK              OK   PUBLIC

0440 PM     HAIL             VAN BUREN               35.44N 94.35W
04/06/2006  E0.88 INCH       CRAWFORD           AR   BROADCAST MEDIA

&&

JBM
Local storm report, Apr 6, 5:14 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             3 S SILVER CITY         36.05N 96.49W
04/06/2006  E0.75 INCH       CREEK              OK   PUBLIC

&&

JBM
Local storm report, Apr 6, 5:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             HINDSVILLE              36.14N 93.86W
04/06/2006  E0.75 INCH       MADISON            AR   PUBLIC

0525 PM     TSTM WND GST     BARTLESVILLE            36.75N 95.98W
04/06/2006  M60.00 MPH       WASHINGTON         OK   ASOS

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:31 AM CDTRed Flag WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more18 hr
Apr 6, 3:31 AM CDTWind AdvisoryTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more18 hr
Apr 6, 10:38 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer52 min
Apr 6, 11:22 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah53 min
Apr 6, 3:05 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee55 min
Apr 6, 3:44 PM CDTTornado WarningTSAOsage46 min
Apr 6, 3:52 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Apr 6, 4:23 PM CDTSevere Thunderstorm WarningTSACreek52 min
Apr 6, 4:30 PM CDTTornado WarningTSAOsage, Washington30 min
Apr 6, 4:55 PM CDTTornado WarningTSAOsage, Washington35 min
Apr 6, 5:21 PM CDTTornado WarningTSAOsage, Washington24 min
Apr 6, 5:31 PM CDTTornado WarningTSATulsa29 min
Apr 6, 5:46 PM CDTTornado WarningTSANowata, Rogers, Washington44 min
Apr 6, 6:03 PM CDTTornado WarningTSAOkmulgee, Tulsa, Wagoner42 min
Apr 6, 6:25 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee65 min
Apr 6, 6:34 PM CDTSevere Thunderstorm WarningTSAPittsburg56 min
Apr 6, 6:35 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers40 min
Apr 6, 6:49 PM CDTTornado WarningTSAMayes26 min
Apr 6, 6:53 PM CDTTornado WarningTSAPittsburg37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.